Alert archive / Florida / Special Weather Statements in 2021

Special Weather Statement, NWS Miami, FL

May 3, 2021Glades County, Florida

NWS Miami, FL issued this special weather statement at May 3, 2021, 4:11 PM EDT for Glades County, Florida. It was in force for 49 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
May 3, 2021, 4:11 PM EDT (20:11 UTC)
Expired
May 3, 2021, 5:00 PM EDT
In force
49 min
Issued by
NWS Miami, FL

County Glades County, FL

The radar

The Tampa radar (KTBW), 132 km from the middle of the area, began a volume at 20:11 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Tampa Bay, FL (KTBW), launched 12:00Z, 8.2 hours before the alert went out and 132 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Tampa Bay, FL at 12:00Z on 2021-05-03Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 84 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Tampa Bay, FL at 12:00Z on 2021-05-03The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 90 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
84 J/kg
Mixed-layer CIN
-164 J/kg
Mixed-layer LCL
1112 m above ground
0-6 km bulk shear
27 kt
0-1 km storm-relative helicity
90 m²/s²
0-3 km storm-relative helicity
92 m²/s²
Significant tornado parameter
0.0
Supercell composite
1.4

Open this sounding in Storm Lab

The text

As transmitted.

402 
WWUS82 KMFL 032011
SPSMFL

Special Weather Statement
National Weather Service Miami FL
411 PM EDT Mon May 3 2021
 
FLZ063-066-032100-
Hendry FL-Glades FL-
411 PM EDT Mon May 3 2021

...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN HENDRY AND
SOUTHWESTERN GLADES COUNTIES UNTIL 500 PM EDT...

* At 411 PM EDT, National Weather Service meteorologists were
  tracking strong thunderstorms along a line extending from 12 miles
  southwest of Venus to near Muse. Movement was east at 5 mph.

* Small hail and winds in excess of 45 mph possible with these
  storms.

* Locations impacted include...
  Labelle, Palmdale, Port La Belle and Muse. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

These winds can down small tree limbs and branches, and blow around
unsecured small objects. Seek shelter in a safe building until the
storm passes.

Torrential rainfall is also occurring with these storms, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.

Frequent cloud to ground lightning is occurring with these storms. If
you can hear thunder, you are close enough to be struck! Seek a safe
shelter inside a building or vehicle.

&&

LAT...LON 2704 8126 2667 8139 2670 8157 2703 8156
      2703 8134 2704 8134 2704 8133 2703 8133
      2703 8127 2704 8127
TIME...MOT...LOC 2011Z 260DEG 5KT 2696 8152 2680 8158 

$$

SB/HVN

What forecasters said that day

The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Miami, FL wrote its last area forecast discussion before this special weather statement went out at May 3, 2:52 PM EDT, 1 hour 19 minutes earlier.

Area forecast discussion, May 3, 2:52 PM EDT, 1 hour 19 minutes before
Area Forecast Discussion
National Weather Service Miami FL
252 PM EDT Mon May 3 2021

.SHORT TERM (Today through Tuesday)...

Surface high pressure remains over the area through Tuesday with the
mid-level ridge lingering across the straits into the Bahamas. A
cold front approaching from the northwest will slowly move closer,
allowing for the region to remain in the warm, moist airmass that
has persisted for the last several days. As the high aloft shifts a
bit more south, we could see an increasing coverage trend in
convection the next few afternoons. Warm temperatures and the
southerly wind will allow for some sea breeze advances inland which
will act as a focus for any convection that does develop. Ahead of
the sea breeze, warm temperatures will continue fueled by little
cloud cover and sunny morning skies again on Tuesday.

Overnight, temperatures will remain warm as the southerly flow
reinforces the warm airmass. Smoke from area fires trapped near the
surface after the inversion sets in could lead to reduced
visibilities over portions of Miami-Dade. The progress of this fire
will need to be monitored in case something beyond a mention of
smoke in the forecast becomes necessary. This also serves as a good
reminder that we are entering fire season in South Florida due to
recent dry conditions.

.LONG TERM...
Tuesday evening through Sunday night...

Through Wednesday night, a 500mb ridge and a sfc Bermuda high
remain in control. This will allow for some development of the
sea/lake breezes, which maybe able to initiate some convective
activity each afternoon. However, with high pressure aloft,
convective intensity and coverage still looks to be limited.

By Thursday morning, a stronger 500mb trough moves into the area,
breaking down the ridge. This will also be embedded in the flow
around a stronger 500mb low over the Hudson Bay. This stronger
system looks to have a cold front that will stretch over north
Florida by Thursday morning. Through the day, the 500mb trough
deepens some, and causes some sfc cyclogenesis off the southeast
US coast. This will destabilize the atmosphere enough to increase
chances for showers and thunderstorms Thursday afternoon, and push
the front through on Friday.

The front will probably stall over the area. It could have the
potential to initiate some convection through the weekend, and may
even drift back to the north on Sunday, being caught up in the
flow around the Bermuda high, which re-establishes itself over
the weekend. This would keep the possibility of convective
activity over portions of South florida through the end of the
forecast period.

&&

.AVIATION(18Z TAFS)...
Generally VFR through the TAF period with breezy SE winds. Both
the Atlantic and Gulf sea breezes are expected today, turning
winds from the SW for APF. Chance of showers and storms across
interior sections of South FL, though coverage too sparse to warrant
a mention in the TAFs at this time. A wildfire blazing near
Homestead, FL will lead to possible FU/HZ conditions across areas
of S FL, with TMB having the highest chance for periodic times of
reduced vsby, though will monitor other sites and amend as needed.

&&

.MARINE...
High pressure remains over the region with a persistent southerly to
southeasterly wind over a good part of the waters to start the week.
Sea breezes could turn the flow onshore in the afternoons over the
nearshore waters. Generally benign conditions are forecast but
surges of cautionary wind conditions are possible, particularly over
the Atlantic and outer Gulf waters. The next cold front will
approach the region late this week.

Northeasterly swell in the Atlantic and southeasterly to southerly
winds will allow the elevated rip current risk to linger into the
work week along the Atlantic Beaches, eventually diminishing by mid-
week.

&&

.PRELIMINARY POINT TEMPS/POPS...
Miami            78  90  77  89 /  10  10  10  20
West Kendall     76  92  75  91 /  10  10   0  10
Opa-Locka        76  90  77  90 /  10  10  10  20
Homestead        76  89  75  89 /  10  10   0  10
Fort Lauderdale  78  89  77  88 /  10  10  10  20
N Ft Lauderdale  77  88  76  89 /  10  10  10  20
Pembroke Pines   76  90  76  89 /  10  10  10  20
West Palm Beach  76  89  74  90 /  20  10  10  20
Boca Raton       76  89  76  88 /  10  10  10  20
Naples           75  92  74  89 /   0  10  10  10

&&

.MFL WATCHES/WARNINGS/ADVISORIES...
FL...High Rip Current Risk until 8 PM EDT this evening for FLZ173.

AM...None.
GM...None.
&&

Tonight/Tuesday and Aviation/Marine...RAG
Tuesday Night through Monday...13

Visit us at weather.gov/miami

Follow us on Facebook and Twitter at:
www.facebook.com/nwsmiami
www.twitter.com/nwsmiami
Hazardous weather outlook, May 3, 10:48 AM EDT, 5 hours 23 minutes before
Hazardous Weather Outlook for South Florida...CORRECTED
National Weather Service Miami FL
1048 AM EDT Mon May 3 2021

AMZ610-630-650-651-670-671-FLZ063-066>075-168-172>174-GMZ656-657-676-
040300-
Lake Okeechobee-Biscayne Bay-
Coastal waters from Jupiter Inlet to Deerfield Beach FL out 20 NM-
Coastal waters from Deerfield Beach to Ocean Reef FL out 20 NM-
Waters from Jupiter Inlet to Deerfield Beach FL from 20 to 60 NM-
Waters from Deerfield Beach to Ocean Reef FL from 20 to 60 NM
excluding the territorial waters of Bahamas-Glades-Hendry-
Inland Palm Beach-Metro Palm Beach-Coastal Collier-Inland Collier-
Inland Broward-Metro Broward-Inland Miami-Dade-Metro Miami-Dade-
Mainland Monroe-Coastal Palm Beach-Coastal Broward-Coastal Miami-
Dade-Far South Miami-Dade-
Coastal waters from Chokoloskee to Bonita Beach FL out 20 NM-
Coastal waters from East Cape Sable to Chokoloskee FL out 20 NM-
Waters from Chokoloskee to Bonita Beach FL from 20 to 60 NM-
1048 AM EDT Mon May 3 2021

...Atlantic Beaches: Elevated Rip Current Risk...

This hazardous weather outlook is for South Florida.

.DAY ONE...TODAY AND TONIGHT

Rip Currents: There is a high rip current risk along the Miami-Dade
beaches and a moderate rip current risk for the Palm Beaches and the
Broward beaches.

Visibilities: Patchy smoke is possible in southern Miami-Dade County
in association with a wildfire.

Thunderstorms: Isolated to scattered thunderstorms are possible
this afternoon over inland portions of South Florida. The primary
hazard is lightning.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY

A few thunderstorms are possible each day. Lightning is the primary
hazard.

An elevated rip current risk will persist for the Palm Beaches early
this week.

.SPOTTER INFORMATION STATEMENT...

Spotter activation will not be needed.

For more information...visit the National Weather Service in
Miami website at www.weather.gov/miami.

In the hours before

Local storm report, May 3, 11:47 AM EDT, 4 hours 24 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MIAMI FL
1147 AM EDT MON MAY 3 2021

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1111 AM     WILDFIRE         7 SE FLORIDA CITY       25.38N 80.41W
05/03/2021                   MIAMI-DADE         FL   EMERGENCY MNGR

            PER FFS STATE OIC, CARD SOUND ROAD IS NOW
            CLOSED IN BOTH DIRECTIONS DUE TO FOUR
            SIXTEEN WILDFIRE. FFS CREWS WILL BE
            CONDUCTING A BURNOUT IN CLOSE PROXIMITY.

&&

FELL
Special weather statement, May 3, 4:11 PM EDT, 0 minutes before
Special Weather Statement
National Weather Service Miami FL
411 PM EDT Mon May 3 2021

FLZ063-066-032100-
Hendry FL-Glades FL-
411 PM EDT Mon May 3 2021

...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN HENDRY AND
SOUTHWESTERN GLADES COUNTIES UNTIL 500 PM EDT...

* At 411 PM EDT, National Weather Service meteorologists were
  tracking strong thunderstorms along a line extending from 12 miles
  southwest of Venus to near Muse. Movement was east at 5 mph.

* Small hail and winds in excess of 45 mph possible with these
  storms.

* Locations impacted include...
  Labelle, Palmdale, Port La Belle and Muse.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

These winds can down small tree limbs and branches, and blow around
unsecured small objects. Seek shelter in a safe building until the
storm passes.

Torrential rainfall is also occurring with these storms, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.

Frequent cloud to ground lightning is occurring with these storms. If
you can hear thunder, you are close enough to be struck! Seek a safe
shelter inside a building or vehicle.

&&

LAT...LON 2704 8126 2667 8139 2670 8157 2703 8156
      2703 8134 2704 8134 2704 8133 2703 8133
      2703 8127 2704 8127
TIME...MOT...LOC 2011Z 260DEG 5KT 2696 8152 2680 8158

SB/HVN

The office that day

Everything else NWS Miami, FL issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 3, 10:45 AM EDTRip Current StatementMFLMiami-Dade21 hr

Nearby

Special Weather Statements in Florida, 2021Every special weather statement in 2021

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.